Alert archive / North Carolina / Special Weather Statements in 2016

Special Weather Statement, NWS Newport/Morehead City, NC

July 27, 2016Carteret County, Craven County, Pamlico County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Jul 27, 2016, 9:13 PM EDT for Carteret County, Craven County, Pamlico County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2016, 9:13 PM EDT (01:13 UTC)
Expired
Jul 27, 2016, 10:15 PM EDT
In force
62 min
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Craven County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 44 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS82 KMHX 280113
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
913 PM EDT WED JUL 27 2016

NCZ080-092>095-280215-
CARTERET-JONES-BEAUFORT-PAMLICO-CRAVEN-
913 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
BEAUFORT...PAMLICO...CENTRAL CARTERET...CRAVEN AND SOUTHEASTERN JONES
COUNTIES...

AT 912 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF CEDAR ISLAND FERRY
TERMINAL TO FAIRFIELD HARBOUR. MOVEMENT WAS SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...JAMES CITY...TRENT WOODS...
VANCEBORO...FAIRFIELD HARBOUR...MINNESOTT BEACH FERRY...CEDAR ISLAND
FERRY TERMINAL...NEUSE FOREST...CHERRY BRANCH FERRY TERMINAL...COASTAL
CAROLINA REGIONAL AIRPORT...BAYBORO...ALLIANCE...ARAPAHOE...BRIDGETON...
MINNESOTT BEACH...STONEWALL AND VANDEMERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3532 7719 3527 7645 3519 7643 3515 7645
      3514 7642 3507 7641 3500 7621 3487 7623
      3475 7709
TIME...MOT...LOC 0112Z 330DEG 20KT 3503 7620 3507 7698 

$$

SGK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 27, 8:41 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 27, 8:41 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
841 PM EDT WED JUL 27 2016

.SYNOPSIS...
Bermuda high pressure offshore with a trough inland will persist
through the weekend. A weak cool front will approach from the
northwest next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 800 PM Wednesday...extended chance POPs farther south this
evening with line of storms developing along intersection of
outflow and sea breeze from west of New Bern to around Ocracoke.
Expect activity to persist another 1-2 hours, then diminish with
loss of heating. Slight chance POPs for northern half of area
overnight as upstream activity may be of longer duration. Minor
adjustments to sky cover and added patchy light fog mention late
tonight for area that had storms earlier.

/Previous discussion/
As of 230 PM Wednesday...Oppressive heat conts over region with
temps well into the 90s for all but beaches. No change with heat
advisory thru early evening with heat index values mainly ranging
from 105 to 109...a few sites even aoa 110 at times. Good instab
has developed and starting to see some convection fire to the W.
Forcing is limited and winds aloft quite weak with mid/upr ridge
just to the S...so expect mainly wdly sct to sct storms this
afternoon and cont into the evening...especially inland. As usual
for this time of year with good instab a brief marginal severe
storm with strong winds will be possible...however storm
organization unlikely given weak flow aloft. Overnight will keep
small pop nrn tier but expect mainly dry conditions after evening
convection fades. No change to temps with muggy lows 75 to 83.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 800 PM Wednesday...issued another Heat Advisory for all but
OBX Hyde county for Thu afternoon. If higher dew points persist,
case could be made for Excessive Heat Warning but will let next
shift take a look.

/Previous discussion/
As of 230 PM Wednesday...Not much overall change with big ridge
aloft cont to the S...it may nudge E a bit allowing a little
better winds aloft to spread over the region. Cont hot with temps
away from beaches well into the 90s and heat index values above
105 again. Models show slightly drier air aloft over the region
with precip water values dropping a bit. Still expect wdly sct to
sct storms to develop with good instab and with winds aloft a
little stronger may have a better chc of a severe storm or two
with damaging winds especially NW tier. Will cont trends of prev
fcst with higher pops inland and lower to no pops beaches.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 245 PM Wed...Heat and humidity will continue through the
first part of the weekend. A cold front will move south into NC
this weekend and will stall somewhere over the region through
early next week. There will be scattered convection Thursday to
Saturday with more widespread rain/thunderstorms expected Sunday
through early next week.

Friday...Lower dewpoints will help limit CAPE values across E NC
on Friday. However, shortwave energy traveling through central NC
could add to the instability, and act as a trigger. With ample
flow aloft,some storms could be severe, but coverage will be
limited. High temperatures once again will reach the upper 90s
inland and the low 90s near the coast.

Saturday...Front will slowly approach from the north on Saturday.
There may be some scattered sea breeze convection early in the
afternoon, but more widespread convection will move in from the
NW later in the afternoon. High temperatures will maybe be a
degree or two lower, still in the mid to upper 90s inland and the
low 90s along the coast.

Sunday through Wednesday...Impulses will ride along the stalled front
leading to periods of widespread rain and thunderstorms. High
pressure originating in coastal New England, will attempt to
build in off the Mid-Atlantic coast on Wednesday which will help
dry things out, at least for the northern tier. 850 mb
temperatures will decrease for this period, and combined with
increased cloud cover will drop high temperatures into the low 90s
inland/upper 80s coast Sunday and Monday, and then a few more
degrees lower Tuesday and Wednesday.

Low temperatures through the weekend and early next week will
range from the low/mid 70s inland to the upper 70s/low 80s along
the coast.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Short term /Through 00Z Friday/...
As of 745 PM Wednesday...KEWN will see period of sub-VFR with TSRA
through 02Z, otherwise VFR expected all sites through TAF period.
Evening storms will affect areas from KEWN to east early evening,
then just a slight chance of storms northern sections overnight.
If significant rain occurs at KEWN, there could be period of sub-
VFR fog late tonight but will let next shift assess that for 06Z
TAF issuance. Main chance of afternoon TSRA on Thursday will be at
KISO and KPGV.

Long Term /Thursday Night through Monday/
As of 245 PM Wed...VFR conditions expected for most of the long
term. The exceptions being scattered convection Friday and
Saturday, and possibly more widespread rain/convection for Sunday
and Monday. Patchy morning fog will be possible, especially where
precip occurred. Winds will continue to be SW 5-15 knots.

&&

.MARINE...
Short Term /Tonight and Thu/
As of 800 PM Wednesday...no changes with update.

/Previous discussion/
As of 230 PM Wednesday...High pressure offshore and trof to the
W and N will lead to mainly SW winds thru the period. Gradient is
looser nrn tier and may see variable winds these waters especially
into this evening. Speeds will peak in the late afternoon and
early evening hours srn tier with some gusts to around 20 kts poss
during these times...otherwise speeds mainly 5 to 15 kts. Seas 1
to 3 feet N and 2 to 4 feet central and S wl cont.

Long Term /Thursday Night through Monday/
As of 245 PM Wed...Scattered convection possible Friday and
Saturday with more widespread thunderstorms possible Sunday and
Monday. Winds will be 10 to 20 knots out of the SW, but will turn
more westerly over the northern waters Monday afternoon. Seas are
expected to be 2 to 4 feet through the period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory from noon to 8 PM EDT Thursday for NCZ029-
     044>047-079>081-090>095-098-103.
MARINE...None.

&&

SYNOPSIS...RF
NEAR TERM...RF/JBM
SHORT TERM...RF
LONG TERM...SGK
AVIATION...RF/JBM/SGK
MARINE...RF/JBM/SGK
Hazardous weather outlook, Jul 27, 3:45 AM EDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 AM EDT WED JUL 27 2016

NCZ090>094-280745-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
345 AM EDT WED JUL 27 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL AGAIN BE POSSIBLE
THURSDAY AND FRIDAY AND HEAT ADVISORIES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-280745-
OUTER BANKS HYDE-
345 AM EDT WED JUL 27 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-280745-
CARTERET-ONSLOW-OUTER BANKS DARE-
345 AM EDT WED JUL 27 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL AGAIN BE POSSIBLE
THURSDAY AND FRIDAY AND HEAT ADVISORIES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-280745-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-
345 AM EDT WED JUL 27 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MARGINAL THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE PRIMARY THREATS WILL BE STRONG GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL AGAIN BE POSSIBLE
THURSDAY AND FRIDAY AND HEAT ADVISORIES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 7:30 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 PM EDT WED JUL 27 2016

NCZ095-103-104-280030-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
730 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CARTERET...
SOUTH CENTRAL OUTER BANKS DARE AND OUTER BANKS HYDE COUNTIES...

AT 729 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF HATTERAS FERRY TERMINAL
TO 10 MILES SOUTH OF SWAN QUARTER FERRY TERMINAL. MOVEMENT WAS
SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
OCRACOKE FERRY TERMINAL...OCRACOKE LIGHTHOUSE AND HATTERAS FERRY
TERMINAL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3517 7573 3503 7602 3493 7618 3500 7621
      3505 7614 3513 7600 3528 7562 3521 7560
TIME...MOT...LOC 2329Z 327DEG 33KT 3532 7572 3524 7634

SGK
Special weather statement, Jul 27, 7:59 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
759 PM EDT WED JUL 27 2016

NCZ080-092>094-280030-
JONES-BEAUFORT-PAMLICO-CRAVEN-
759 PM EDT WED JUL 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
BEAUFORT...SOUTHWESTERN PAMLICO...CENTRAL CRAVEN AND EAST CENTRAL
JONES COUNTIES...

AT 758 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR NEW BERN...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...JAMES CITY...TRENT WOODS...RIVER BEND...FAIRFIELD
HARBOUR...NEUSE FOREST...COASTAL CAROLINA REGIONAL AIRPORT...ALLIANCE...
ARAPAHOE...BRIDGETON...MINNESOTT BEACH AND POLLOCKSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3501 7731 3525 7725 3525 7677 3492 7683
TIME...MOT...LOC 2358Z 279DEG 21KT 3515 7712

SGK
Special weather statement, Jul 27, 8:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
824 PM EDT WED JUL 27 2016

NCZ095-103-104-280130-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
824 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
CARTERET...SOUTH CENTRAL OUTER BANKS DARE AND OUTER BANKS HYDE
COUNTIES...

AT 824 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HATTERAS FERRY TERMINAL TO NEAR
CEDAR ISLAND FERRY TERMINAL. MOVEMENT WAS SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR ISLAND FERRY TERMINAL...OCRACOKE FERRY TERMINAL...OCRACOKE
LIGHTHOUSE AND HATTERAS FERRY TERMINAL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3514 7564 3512 7574 3498 7601 3491 7611
      3484 7625 3500 7645 3508 7624 3507 7619
      3510 7615 3528 7561 3519 7553
TIME...MOT...LOC 0024Z 310DEG 21KT 3520 7565 3498 7631

SGK
Local storm report, Jul 27, 8:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
836 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     MARINE TSTM WIND 2 NW OCRACOKE           35.12N  76.01W
07/27/2016  M54 MPH          AMZ135             NC   MESONET

&&

EVENT NUMBER MHX1600300

SEK
Local storm report, Jul 27, 9:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
910 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     MARINE TSTM WIND CEDAR ISLAND            35.00N  76.33W
07/27/2016  M47 MPH          CARTERET           NC   MESONET

&&

EVENT NUMBER MHX1600301

SEK
Special weather statement, Jul 27, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
913 PM EDT WED JUL 27 2016

NCZ080-092>095-280215-
CARTERET-JONES-BEAUFORT-PAMLICO-CRAVEN-
913 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
BEAUFORT...PAMLICO...CENTRAL CARTERET...CRAVEN AND SOUTHEASTERN JONES
COUNTIES...

AT 912 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF CEDAR ISLAND FERRY
TERMINAL TO FAIRFIELD HARBOUR. MOVEMENT WAS SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...JAMES CITY...TRENT WOODS...
VANCEBORO...FAIRFIELD HARBOUR...MINNESOTT BEACH FERRY...CEDAR ISLAND
FERRY TERMINAL...NEUSE FOREST...CHERRY BRANCH FERRY TERMINAL...COASTAL
CAROLINA REGIONAL AIRPORT...BAYBORO...ALLIANCE...ARAPAHOE...BRIDGETON...
MINNESOTT BEACH...STONEWALL AND VANDEMERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3532 7719 3527 7645 3519 7643 3515 7645
      3514 7642 3507 7641 3500 7621 3487 7623
      3475 7709
TIME...MOT...LOC 0112Z 330DEG 20KT 3503 7620 3507 7698

SGK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:10 PM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more24 hr
Jul 27, 8:14 PM EDTSpecial Marine WarningMHX46 min
Jul 27, 8:24 PM EDTSpecial Weather StatementMHXHyde66 min
Jul 27, 8:28 PM EDTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Pamlico47 min
Jul 27, 8:42 PM EDTSpecial Marine WarningMHX63 min
Jul 27, 9:31 PM EDTSpecial Weather StatementMHXCarteret44 min
Jul 27, 9:48 PM EDTSpecial Marine WarningMHX42 min
Jul 27, 10:24 PM EDTSpecial Weather StatementMHXCarteret51 min
Jul 27, 11:16 PM EDTSpecial Weather StatementMHXCarteret29 min
Jul 28, 10:29 AM EDTExcessive Heat WarningMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more10 hr
Jul 28, 2:08 PM EDTSpecial Weather StatementMHXPamlico52 min

Nearby

Special Weather Statements in North Carolina, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.